MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170004
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic hernia repair, the needle broke in the cavity and couldn't be retrieved right away.The doctor had to perform x-rays to find the needle and it was eventually retrieved.Surgery time was extended over 30 minutes and there was very little blood loss.The patient is currently fine.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two device.Needle one pieces were broken at the suture swage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the bent or broken needle may occur when the needle is not loaded properly or when the needle is forced into an obstacle.This condition may also occur if excess pressure is exerted on the needle or the attached suture while the jaws are in the open position.In these situations, the needle may flex and ultimately break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOFSILK
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6908524
Report Number9612501-2017-06312
Device Sequence Number108902
Product Code OCW
UDI-Device Identifier20884521126906
UDI-Public20884521126906
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number170004
Device Catalogue Number170004
Device Lot NumberJ7D0480X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;